Hail, Worth
- When
- June 7, 3:01 PM CST to 3:02 PM CST
- Where
- Worth County, 2.14 mi NNE of Grant City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.510, -94.410
On June 7 scattered thunderstorm activity brough some marginal severe weather across portions of northern Missouri. No widespread damage was reported from any of these storms, but they did produce a few areas of 60 mph winds and hail up to 1 inch.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
On June 7 scattered thunderstorm activity brough some marginal severe weather across portions of northern Missouri. No widespread damage was reported from any of these storms, but they did produce a few areas of 60 mph winds and hail up to 1 inch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 7, 2:05 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
305 PM CDT Sun Jun 7 2015
.DISCUSSION...
Issued at 305 PM CDT SUN JUN 7 2015
The main threat in the short term will revolve around thunderstorms
expected to develop this afternoon out ahead of a cold front across
northern Missouri and northeastern Kansas. With MLCAPE values of
2000-2500J/Kg...steep lapse rates...dewpoints around 70F...and
modest 0-6KM shear storms will have the potential to become severe.
The main threats will be large hail and damaging winds. However,
what may be the biggest threat will be the potential for flash and
river flooding. PWAT values this afternoon through tonight are
running in the 1.75"-2.00" range. Couple that with a slow moving
cold front dropping through the area, unidirectional shear
paralleling the front and very wet antecedent conditions and,
training storms producing heavy rain may be possible. This would
lead to flash flooding especially across eastern Kansas and western
Missouri where flash flood guidance is low as well as along swollen
area rivers where additional/continued river flooding would be
likely.
These storms are expected to slowly sink south tonight finally
exiting the area by tomorrow morning. However, after tomorrow
morning we finally get get a much welcome return to drying
conditions. The upper level trough will move through the region by
tomorrow morning leaving the area in benign northwest flow aloft.
Highs will be in the mid 80s. Tuesday, height rises and warm
southwesterly flow will allow highs to climb into the upper 80s to
lower 90s. Wednesday, the area moves under a low amplitude upper
level ridge of high pressure. However, that should still drive high
temperatures back into the upper 80s to lower 90s. Late
Wednesday/Wednesday night a weak back door cold front will be forced
into the area as an upper level trough moves from the Canadian
Plains into the northern Great lakes. This will bring the chance for
showers and thunderstorms late Wednesday into Wednesday night across
the northern CWA. This cold front will stall across the area on
Thursday and lift back northward. The area should remain capped
however a few thunderstorms can not be ruled out.
The active pattern looks to return to the region on Thursday night
as an upper level trough moves from the Great Basin into the eastern
Rockies and forces a cold front into the Plains. On Friday, that
upper trough moves into the central Plains and then into the Upper
Midwest leaving the cold front stalled across the CWA. Several
shortwaves moving in southwesterly flow aloft will be possible
Friday into Sunday providing the chance for several rounds of
thunderstorms with the quasi-stationary front as the focus.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1245 PM CDT SUN JUN 7 2015
A slow moving cold front is dropping through northwest MO this
afternoon and will move through the terminals this evening. Out
ahead of this cold front thunderstorms are expected to develop btn
20Z-22Z and move into the terminals btn 22Z-00Z. Thunderstorms will
produce mod-hvy rain which will reduced vsbys to 4-5SM otrw cigs
should remain VFR around 4kft. The main line of storms will shift
south of the terminals btn 02Z-04Z with lgt rain with ocnl embedded
thunderstorms possible thru 06Z-08Z before pushing pcpn south of the
terminals. Winds will be out of the SW this afternoon around 10-15kts
with gusts to 20kts. FROPA will occur btn 02Z-04Z veering winds to
the NW btn 5-10kts.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Monday morning FOR KSZ025-057-102>105.
MO...FLASH FLOOD WATCH through Monday morning FOR MOZ012>014-020>022-
028>030-037-038-043-044.
&&
DISCUSSION...73
AVIATION...73HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 507 AM CDT SUN JUN 7 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 507 AM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. DUE TO RECENT HEAVY RAINFALLS AND SATURATED SOILS...ANY ADDITIONAL HEAVY RAINFALL IN THESE SENSITIVE AREAS WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL RETURN THURSDAY INTO THE WEEKEND.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 328 PM CDT SUN JUN 7 2015 MOZ002-003-072100- NODAWAY MO-WORTH MO- 328 PM CDT SUN JUN 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WORTH AND NORTHEASTERN NODAWAY COUNTIES UNTIL 400 PM CDT... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOPKINS...OR 16 MILES NORTHEAST OF MARYVILLE...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRANT CITY...SHERIDAN AND ALLENDALE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4057 9423 4047 9423 4046 9483 4058 9485 TIME...MOT...LOC 2028Z 266DEG 33KT 4056 9471 CUTTER
The Des Moines radar (KDMX), 147 km away, was scanning. The volume nearest the first event began at 21:02 UTC.
10 hail, 3 thunderstorm wind. Local standard time, as filed.
A 60 mph wind gust was reported by the public.
A member of the public reported 60 to 70 mph winds associated with a thunderstorm.
A member of the public reported a 60 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581976, 581977, 581978, 581979, 581980, 581985, 581981, 581982, 581983, 581984, 581986, 581987, 581988.